Permanence of weak comparison for large subalgebras

  • Xia Zhao
  • Xiaochun FangEmail author
  • Qingzhai Fan
Original Paper


Let A be an infinite dimensional simple unital stably finite C*-algebra and B be a large subalgebra of A. In this paper, we show that B has local weak comparison if A has local weak comparison, and A has local weak comparison if \(M_{2}(B)\) has local weak comparison. As a consequence, we are able to prove that A has weak comparison if and only if B has weak comparison.


Large subalgebra Local weak comparison Weak comparison 

Mathematics Subject Classification

46L05 46L35 46L80 



The authors would like to thank the referees for their helpful comments. This work is partially supported by National Natural Science Foundation of China [Grant no. 11871375].


  1. 1.
    Ara, P., Perera, F., Toms, A.S.: K-Theory for operator algebras. Classification of C*- algebras. Aspects of operator algebras and applications. Contemp. Math. American Mathematical Society, 534, 1–71 (2011)CrossRefGoogle Scholar
  2. 2.
    Archey, D., Buck, J., Phillips, N.C.: Centrally large subalgebras and tracial \({\cal{Z}}\)-absorption. Int. Math. Res. Not. 2018(6), 1857–1877 (2018)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Archey, D. and Phillips, N. C.: Permanence of stable rank one for centrally large subalgebras and crossed products by minimal homeomorphisms. Preprint arXiv: 1505.00725v2v1 [math. OA]
  4. 4.
    Blackadar, B., Handelman, D.: Dimension functions and traces on C*-algebras. J. Funct. Anal. 45(3), 297–340 (1982)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cuntz, J.: Dimension functions on simple C*-algebras. Math. Ann. 233(2), 145–153 (1978)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Elliott, G.A., Niu, Z.: The C*-algebra of a minimal homeomorphism of zero mean dimension. Duke Math. J. 166(18), 3569–3594 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Elliott, G.A., Robert, L., Santiago, L.: The cone of lower semicontinuous traces on a C*-algebra. Am. J. Math. 133(4), 969–1005 (2011)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Elliott, G.A., Toms, A.S.: Regularity properties in the classification program for separable amenable C*-algebras. Bull. Am. Math. Soc. 45(2), 229–245 (2008)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Fan, Q.Z., Fang, X.C., Zhao, X.: The comparison properties and large subalgebra are inheritance. Rocky Mt. J. Math. 49(6), 1857–1867 (2019)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kirchberg, E., Rørdam, M.: Central sequence \(C\)*-algebras and tensorial absorption of the Jiang-Su algebra. J. Reine Angew. Math. 695, 175–214 (2014)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Lin, H.X., Phillips, N.C.: Crossed products by minimal homeomorphisms. J. Reine Angew. Math. 641, 95–122 (2010)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Lin, Q., Phillips, N.C.: Ordered K-theory for C*-algebras of minimal homeomorphisms. In: Operator algebras and operator theory (Shanghai, 1997), 289–314, Contemp. Math., vol. 228. American Mathematical Society, Providence, RI (1998)Google Scholar
  13. 13.
    Matui, H., Sato, Y.: Strict comparison and \({\cal{Z}}\)-absorption of nuclear C*-algebras. Acta Math. 209(1), 179–196 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ortega, E., Perera, F., Rørdam, M.: The corona factorization property, stability, and the Cuntz semigroup of a C*-algebra. Int. Math. Res. Not. 2012(1), 34–66 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Phillips, N.C.: Cancellation and stable rank for direct limits of recursive subhomogeneous algebras. Trans. Am. Math. Soc. 359(10), 4625–4652 (2007)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Phillips, N. C.: Large subalgebras. Preprint arXiv: 1408.5546v1 [math. OA]
  17. 17.
    Putnam, I.F.: The C*-algebras associated with mimimal homeomorphisms of the Cantor set. Pac. J. Math. 136(2), 329–353 (1989)CrossRefGoogle Scholar
  18. 18.
    Toms, A.S., Winter, W.: Minimal dynamics and K-theoretic rigidity: Elliott’s conjecture. Geom. Funct. Anal. 23(1), 467–481 (2013)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Winter, W.: Decomposition rank and \({\cal{Z}}\)-stability. Invent. Math. 179(2), 229–301 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Winter, W.: Nuclear dimension and \({\cal{Z}}\)-stability of pure C*-algebras. Invent. Math. 187(2), 259–342 (2012)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Winter, W., Zacharias, J.: The nuclear dimension of C*-algebras. Adv. Math. 224(2), 461–498 (2010)MathSciNetCrossRefGoogle Scholar

Copyright information

© Tusi Mathematical Research Group (TMRG) 2020

Authors and Affiliations

  1. 1.School of Mathematical SciencesTongji UniversityShanghaiChina
  2. 2.Department of MathematicsShanghai Maritime UniversityShanghaiChina

Personalised recommendations